# SDR 7AJA20141116009

- Difficulty date: November 16, 2014
- Submitted: November 20, 2014
- Operation: Air carrier
- Aircraft: N1079D
- Make and model: Beech C90A
- Aircraft serial: LJ1462
- Aircraft time: 4,489 hours, 4,382 cycles
- Engine: Pwa PT6A21
- System (JASC): 2140 · Heating System
- Part: Unknown
- Condition: Malfunctioned
- Location: Cabin Temp
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

CRUISING AT 16000 FEET, THE CABIN TEMP KNOB BECAME LOOSE & WAS UNUSABLE.  PULLED THE KNOB OFF SO WOULDN'T LOSE IT.  MOVED THE CABIN TEMP MODE SELECTOR SWITCH TO MAN HEAT & INCREASED THE TEMP BY HOLDING UP ON THE MANUAL TEMP SWITCH.  CONTINUED TO ADJUST THE CABIN TEMP USING THIS SWITCH UNTIL THE TEMP WAS COMFORTABLE.  AFTER A BIT OF TIME MOVE THE CABIN TEMP MODE SELECTOR SWITCH BACK TO THE AUTO POSITION.  THE CABIN TEMP SWITCH WAS NO LONGER MOUNTED, USED MY FINGERS TO TURN THE SILVER CONTROL STEM TO WHERE I THOUGHT THE TEMP WOULD BE COMFORTABLE.  AFTER A FEW MINUTES, THE TEMP ROSE VERY QUICKLY IN THE CABIN  SO TURNED THE SILVER CONTROL STEM TO THE COOLEST SETTING.  AFTER A FEW MINUTES OF THIS, THE TEMP STILL REMAINED HIGH IN THE CABIN & A FLIGHT CREW MEMBER ALERTED ME THAT THERE WAS SMOKE IN THE BACK OF THE CABIN.  DID NOT NOTICE THE SMOKE IN THE COCKPIT BECAUSE OF THE LOW LIGHT SETTING.  TURNED AROUND & SAW THE SMOKE IN THE CABIN & ASKED THE FLIGHT CREW TO GET THEIR OXYGEN MASKS READY JUST IN CASE THEY WERE NEEDED.  TURNED THE CABIN TEMP MODE SWITCH OFF & POSITIONED THE VENT BLOWER SWITCH TO HIGH.  AFTER A FEW MINUTES, THE SMOKE DISSIPATED.  THE ENTIRE TIME, THE ELECTRIC HEAT SWITCH WAS IN THE NORM POSITION.  TOWARDS THE END OF THE FLIGHT, MOVED THE CABIN TEMP MODE SWITCH TO MAN HEAT & ADJUSTED THE CABIN TEMP USING THE MANUAL TEMP SWITCH.  THE CAUSE OF THE SMOKE IS NOT YET KNOWN.  UNABLE TO DUPLICATE, TROUBLESHOOTING THE PROBLEM.
